Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Taking seroquel therapy for anxiety disorder, have sleeping problems, weight gain, do not want to stop using it. Any help?

Yes. I once saw a psychiatrist who, after only 1 month, prescribed 300 mg. seroquel because she believed I had Bipolar II. I don t believe 1 month was enough time for such a diagnosis. That was about 8 years ago and I don t see her any more. I continue the seroquel. However, I m having sleep problems consisting of waking up on the floor, falling into my bathtub which causes me to wake up, falling into my wall causing damage to me and the wall also causing me to wake up. Further, I have gained 80 lbs since beginning therapy . I am titrating down am now at 250 mg. I am currently prescribed the seroquel from a MD treating my panic/ anxiety disorder . He, Dr. F.J.Pepper in Alexandria VA, doesn t seem to be to be very concerned. I am. I don t know what to do. I live alone and am concerned that I may end up and the bottom of my stairs with who-knows what damage, if not death. Any help would be appreciated Sorry, I ve not the funds to receive an answer. I live at 6043 Hydrangea Drive, Alexandria, VA 0000 703=922-8724. I m very concerned but do not want to stop seroquel all at once as the w/drawl problems may cause more medical concerns that I have right now. Thank you for reading.
Asked On : Sat, 22 Dec 2012
Answers:  1 Views:  47
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Thanks for your query. I can understand your concern with the side-effects of seroquel (quetiapine). It is a standard medication prescribed for psychotic disorders as well as bipolar depression. It can cause orthostatic hypotension i.e can result in dizziness on waking up as well as sedation. In addition it causes weight gain. I would suggest you discuss these side-effects with your psychiatrist if you find them intolerable to try an alternative drug. You can also consider dietary restrictions and exercises for your weight gain. Hope you found the information useful.
Dr Sundar Gnanavel
Answered: Wed, 2 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor